- advertisement -

Question for Apidra users

Discussion in 'Parents of Children with Type 1' started by allisonsmom, Apr 24, 2007.

  1. allisonsmom

    allisonsmom Approved members

    Joined:
    Jan 29, 2007
    Messages:
    25
    We switched from Novolog to Apridra on Friday. So far we have been having trouble with highs. Has anyone else experienced this?
    Jackie
     
  2. thebestnest5

    thebestnest5 Approved members

    Joined:
    Aug 16, 2006
    Messages:
    3,001
    We don't use Apidra. But, just a thought, maybe there is some initial insulin resistance while the body accustoms itself to a new insulin?
     
  3. Amy C.

    Amy C. Approved members

    Joined:
    Oct 22, 2005
    Messages:
    5,560
    When are the highs happening? It could be the Lantus that is wrong if your child is high before meals.

    My son has used Apidra since September of 2006. It has worked well in the pump. Humalog didn't work at all.
     
  4. Jen Jen

    Jen Jen Approved members

    Joined:
    Jun 24, 2006
    Messages:
    107
    Different Insulins will mean changes. The three rapids are all very different except in the fact they have similar reaction times. It'll just take some tweaking and adjusting, it's sort of like starting all over, cause you'll have to refigure your I:C, BG:I, and all.
     
  5. rickst29

    rickst29 Approved members

    Joined:
    Jun 2, 2006
    Messages:
    578
    The FIRST thing I'd suspect is....

    bad storage of the Apidra in Transport. Call Sanofi-Aventis and get some fresh bottles delivered via overnight, with cold packs in (do NOT get more "bad" bottles from the same place you got these possibly "funky" ones.)

    The 2nd thing I'd suspect is: Allison reacts badly Apidra or something in it's carrier. If the problem continues with new bottles, SWITCH BACK... you don't want to continue using something which has allergy or bio-availability problems.

    I'm not a medical professional, but I developed allergy to the carrier fluid in Lilly insulins many years ago. I have to use other brands. (In fact, I use Novo and Apidra :cwds: ) Allison may be having a similar problem.
     
  6. rickst29

    rickst29 Approved members

    Joined:
    Jun 2, 2006
    Messages:
    578
    good question, but NO.

    No. either the insulin is bad from mis-handling, or Allison's body is reacting to it in a bad way-- which will only stay the same or get WORSE, not better. (Many other drugs have a "ramp-up" period of many days, but insulin and insulin-analogs don't.)
     
    Last edited: Apr 25, 2007
  7. allisonsmom

    allisonsmom Approved members

    Joined:
    Jan 29, 2007
    Messages:
    25
    I thought I would share some interesting info. I know a nurse of an adult endo. Her husband has type 1. I called yesterday to ask her what she knew about Apridra. She left me a message that the endo she works for was involved in a clinical trial with Apridra and her husband took part. Her husband's insulin needs increased sustantially by day 3. She didn't say if he stayed on it. She said they found that the Aprida started working more quickly but didn't last as long. That is what I had heard and so I quess I will just keep working with it.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice